The Michigan Mathematical Journal

On the representation of quadratic forms by quadratic forms

Rainer Dietmann and Michael Harvey

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 62, Issue 4 (2013), 869-889.

Dates
First available in Project Euclid: 16 December 2013

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1387226170

Digital Object Identifier
doi:10.1307/mmj/1387226170

Mathematical Reviews number (MathSciNet)
MR3160547

Zentralblatt MATH identifier
1326.11011

Subjects
Primary: 11D72: Equations in many variables [See also 11P55] 11E12: Quadratic forms over global rings and fields 11P55: Applications of the Hardy-Littlewood method [See also 11D85]

Citation

Dietmann, Rainer; Harvey, Michael. On the representation of quadratic forms by quadratic forms. Michigan Math. J. 62 (2013), no. 4, 869--889. doi:10.1307/mmj/1387226170. https://projecteuclid.org/euclid.mmj/1387226170


Export citation

References

  • B. J. Birch, Forms in many variables, Proc. Roy. Soc. London Ser. A 265 (1961/62), 245–263.
  • J. Brandes, Forms representing forms and linear spaces on hypersurfaces, Proc. London Math. Soc. (3) (to appear).
  • J. W. S. Cassels, Rational quadratic forms, London Math. Soc. Monogr., 13, Academic Press, London, 1978.
  • H. Davenport, Analytic methods for Diophantine equations and Diophantine inequalities, 2nd ed., Cambridge Math. Lib., Cambridge Univ. Press, Cambridge, 2005.
  • R. Dietmann, Linear spaces on rational hypersurfaces of odd degree, Bull. London Math. Soc. 42 (2010), 891–895.
  • W. Duke and R. Schulze-Pillot, Representation of integers by positive ternary quadratic forms and equidistribution of lattice points on ellipsoids, Invent. Math. 99 (1990), 49–57.
  • J. S. Ellenberg and A. Venkatesh, Local-global principles for representations of quadratic forms, Invent. Math. 171 (2008), 257–279.
  • D. R. Heath-Brown, A new form of the circle method, and its application to quadratic forms, J. Reine Angew. Math. 481 (1996), 149–206.
  • J. S. Hsia, Y. Kitaoka, and M. Kneser, Representations of positive definite quadratic forms, J. Reine Angew. Math. 301 (1978), 132–141.
  • H. Iwaniec and E. Kowalski, Analytic number theory, Amer. Math. Soc. Colloq. Publ., 53, Amer. Math. Soc., Providence, RI, 2004.
  • Y. Kitaoka, Modular forms of degree $n$ and representation by quadratic forms. II, Nagoya Math. J. 87 (1982), 127–146.
  • –––, Arithmetic of quadratic forms, Cambridge Tracts in Math., 106, Cambridge Univ. Press, Cambridge, 1993.
  • S. T. Parsell, The density of rational lines on cubic hypersurfaces, Trans. Amer. Math. Soc. 352 (2000), 5045–5062.
  • S. Raghavan, Modular forms of degree $n$ and representation by quadratic forms, Ann. of Math. (2) 70 (1959), 446–477.
  • R. Schulze-Pillot, Local conditions for global representations of quadratic forms, Acta Arith. 138 (2009), 289–299.
  • –––, Representation of quadratic forms by integral quadratic forms, Quadratic and higher degree forms (K. Alladi, M. Bhargava, D. Savitt, P. H. Tiep, eds.), Dev. Math., 31, Springer-Verlag, New York, 2013.
  • C. L. Siegel, Über die analytische Theorie der quadratischen Formen, Ann. of Math. (2) 36 (1935), 527–606.
  • R. C. Vaughan, The Hardy–Littlewood method, 2nd ed., Cambridge Tracts in Math., 125, Cambridge Univ. Press, Cambridge, 1997.